Alert archive / Florida / Flash Flood Warnings in 2023
Flash Flood Warning 26, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 19, 2023, 11:33 AM CDT for Walton County, Florida. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2023, 11:33 AM CDT (16:33 UTC)
- Expired
- Jun 19, 2023, 1:18 PM CDT
- In force
- 105 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 25 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1304 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 9:41 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 19, 9:41 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1041 AM EDT Mon Jun 19 2023 ...New UPDATE... .UPDATE... Issued at 1019 AM EDT Mon Jun 19 2023 An upper level low continues to spin in place over the Lower Ohio River Valley producing northwest flow aloft across the Gulf Coast. A convectively-induced short wave helped spark an MCS this morning. This produced a number of wind damage reports, mainly in the form of downed trees and power lines. That initial convective line will push east of the area by 15Z or so. Additional upstream convection is now firing on old outflow boundaries from the FL Panhandle west across southern Alabama into Mississippi. The 12Z KTAE sounding showed deep layer moisture with a precipitable water of 2.01 inches. There was also a steep mid level lapse rate of over 7 C/km indicating there is also plenty of instability in place. As the upper low sags southeastward, flow will become more diffluent and shear will increase to 35-45 knots. All severe modes are possible today, including supercells which are already evident on radar over Southern Alabama and Mississippi. && .NEAR TERM... (Today and tonight) Issued at 250 AM EDT Mon Jun 19 2023 All eyes this AM are on a large cluster of strong to severe thunderstorms racing across the Lower MS Valley. This activity has a history of producing damaging winds, tornadoes, and hail during the overnight hours and will look to pose similar threats locally to start off the work week/morning commute. The 6Z HRRR brings this MCS into SE AL and portions of SW GA around 12-13Z with additional convection focusing along the FL Panhandle. These two areas of storms then look to converge along the I-10 corridor while moving generally east-southeastward later this morning. The main concerns are strong to damaging winds given the linear and/or bowing nature of the MCS. Potential impacts are scattered power outages and downed trees, as we've seen in recent days. Heavy rainfall is also possible. Frequent lightning is not to be overlooked either. By the afternoon, convective redevelopment is expected in the wake of its predecessor and may prove to be just as problematic. This second wave appears to congeal into an extensive zonally oriented linear mode through much of North FL that persists into the PM rush hour, with isolated to scattered storms north of the state line. The former would renew damaging wind potential, but also pose a heavy rain/flood threat. Convection should begin waning while pushing into the Gulf this evening. The SPC has the entire service area under a Slight Risk (level 2 of 5) for severe weather and if trends continue or escalate with the ongoing MCS, a Watch cannot be ruled out. A Slight Risk (level 2 of 4) is also in place by the WPC for everywhere but the eastern FL Big Bend (Marginal, 1 of 4). Instances of flash flooding may occur, particularly from training storms. Locations with saturated soils from recent rains and urban, low-lying, and poor-drainage areas are most vulnerable. Aside from the storminess, expect more warm/muggy conditions with highs in the mid/upper 80s and lows in the low 70s (isolated upper 60s). && .SHORT TERM... (Tuesday through Wednesday night) Issued at 250 AM EDT Mon Jun 19 2023 The upper air pattern is characterized by an omega block across much of the CONUS and a rex block over the eastern US. An upper low will sag southward from the Tennessee Valley to central Georgia and support a surface low pressure area and cold front. Isolated strong to severe thunderstorms are once again possible each day, with hail and strong winds as the main threats. SPC has a marginal risk for severe thunderstorms each day. Not much change really from the past few days just a slightly lower threat level. Heavy rainfall also continues to be a concern with WPC outlooking at least a marginal to slight risk for excessive rainfall each day. Rain chances Tuesday will be highest along and south of the front (70-90%) then high chances (80-90) everywhere Wednesday as the upper low is just about sitting over the area. The heaviest rainfall day of this period will be Wednesday. Highs will be around 90 degrees Tuesday then mid/upper 80s Wednesday as abundant cloud cover and widespread rainfall temper highs a little. && .LONG TERM... (Thursday through Sunday) Issued at 250 AM EDT Mon Jun 19 2023 The blocking patterns across the CONUS will finally begin to break down in the long term period. The upper low entrenched in the southeast US finally exits stage north as the associated rex block breaks down and upper ridging is allowed to move northward towards the Red River by Tuesday. Though the upper low kicks out, we will remain under the influence of the upper trough with embedded shortwaves through the period. This will keep the moist trajectories from the Gulf and thus the elevated rain and thunderstorm chances will continue. In fact, rain chances of 60-90% are expected each day. Though severe weather risk will be low, the flooding risk is elevated as repeated rounds of heavy rainfall will continue through the weekend. There appears to possibly be some slight reprieve in the high rain chances and flooding concerns towards next week as the southwest ridge builds towards the southeast US. && .AVIATION... (12Z TAFS) Issued at 639 AM EDT Mon Jun 19 2023 Adjusted TAFs to acct for ongoing convection across the Wiregrass, western FL Panhandle, parts of SW GA. Leaned on the 8Z HRRR for timing of thunder at the terminals. Bottom line: all sites are expected to be impacted by scattered t-storms, capable of strong to severe gusts today. Convection looks to persist longer and deeper into the afternoon along the I-10 corridor before waning around 0Z or up to a couple hrs after. Southwest winds prevail (breezy at times) with MVFR-IFR cigs late tonight at TLH/VLD/ABY. && .MARINE... Issued at 250 AM EDT Mon Jun 19 2023 The continued parade of high chances for showers and thunderstorms, some severe featuring hail, strong winds, frequent lightning and waterspouts, is expected to continue through the next several days. Persistent southwesterly winds are expected as well, with some strengthening in the nearshore waters today so cautionary conditions are anticipated. Also, locally higher winds and seas will occur in and around heavier showers and storms which will make boating conditions suddenly difficult. && .FIRE WEATHER... Issued at 250 AM EDT Mon Jun 19 2023 A continued wet/stormy pattern precludes fire concerns outside of gusty/erratic winds and frequent lightning from scattered to numerous showers and thunderstorms (some strong to severe). Widespread wetting rains are likely into mid-week. Lastly, high dispersions are forecast across the Wiregrass Region on Tuesday afternoon. && .HYDROLOGY... Issued at 250 AM EDT Mon Jun 19 2023 No real change in the wet pattern for the next week. Forecast rainfall amounts are on the order of 4 to 6 inches, with 6 to 8 inches along the nature coast and southeast Florida Big Bend. These forecast amounts have been fairly consistent over the past few model runs but could change depending on the eventual evolution of synoptic scale features. This will keep flooding concerns firmly in tact through the week, especially in areas that have received recent heavy rainfall, including areas of southwest georgia, southeast Alabama, and the eastern Florida Big Bend. Concerning area rivers, more rivers are forecast to reach or are in action stage, including the Fenholloway, Ochlockonee, Ichawaynochaway, Flint, Choctawhatchee, Pea, Apalachicola, and Aucilla rivers. Aucilla at Lamont is forecast to just reach minor flood stage wednesday then slowly fall. && .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. Spotters should safely report significant weather conditions and/or damage by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 86 71 88 71 / 70 70 80 70 Panama City 85 74 87 73 / 70 70 70 80 Dothan 85 70 88 69 / 80 40 60 70 Albany 86 71 87 69 / 80 50 70 70 Valdosta 89 69 86 70 / 70 80 80 70 Cross City 88 73 85 71 / 60 80 90 80 Apalachicola 86 77 85 74 / 60 80 80 90 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Tuesday morning for FLZ108-112-114. GA...None. AL...None. GM...None. && NEAR TERM...IG3 SHORT TERM...Scholl LONG TERM....Scholl AVIATION...IG3 MARINE...Scholl FIRE WEATHER...IG3 HYDROLOGY...Scholl
In the hours before
Local storm report, Jun 19, 10:43 AM CDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1143 AM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM Tstm Wnd Dmg 5 N Metcalf 30.77N 83.99W
06/19/2023 Thomas GA 911 Call Center
Tree down at the intersection of Metcalf
road and Magnolia road in Thomas County
Georgia.
&&
EBLocal storm report, Jun 19, 10:46 AM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1146 AM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM Tstm Wnd Dmg 4 NW Empress 30.71N 83.61W
06/19/2023 Brooks GA 911 Call Center
Tree down at the intersection of Greenville
Highway and Hickory Head road in Brooks
County Georgia.
&&
EBLocal storm report, Jun 19, 10:48 AM CDT, 45 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1148 AM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM Tstm Wnd Dmg 1 NNW Quitman 30.80N 83.57W
06/19/2023 Brooks GA 911 Call Center
Tree down at the intersection of Webster
Road and Cortland Avenue in Brooks County
Georgia.
&&
EBLocal storm report, Jun 19, 11:11 AM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1211 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM Tstm Wnd Gst 2 SSE Panacea-Wakulla A 29.96N 84.38W
06/19/2023 M46 MPH GMZ730 FL Mesonet
Courtesy FSWN Ochlockonee Boat Ramp
Weatherstem site.
&&
HanerSpecial weather statement, Jun 19, 11:18 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1118 AM CDT Mon Jun 19 2023
ALZ065-066-191700-
Dale AL-Coffee AL-
1118 AM CDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of western Dale and
Coffee Counties through NOON CDT...
At 1118 AM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or 8 miles east of Elba, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Ozark, Level Plains, New
Brockton, Ariton, Lee, Clayhatchee, Mixons Crossroads, Carl Folsom
A/p, Hooper Stage Field, Gerald, Camp Humming Hills, Clintonville,
Roeton, Cairns Aaf, Dale County Lake and Camp Alaflo Bsa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3162 8615 3162 8553 3123 8569 3128 8603
3147 8615
TIME...MOT...LOC 1618Z 256DEG 25KT 3143 8594
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
72-BUNKERLocal storm report, Jun 19, 11:32 AM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1232 PM EDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM Tornado 2 E Four Mile Village 30.38N 86.29W
06/19/2023 Walton FL Broadcast Media
Multiple broadcast and social media reports
of a tornado near Sandestiin.
&&
HanerThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:19 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 4 days |
| Jun 19, 6:22 AM CDT | Special Weather Statement | TAE | Walton | 23 min |
| Jun 19, 6:25 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 65 min |
| Jun 19, 6:33 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 42 min |
| Jun 19, 7:16 AM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Washington | 44 min |
| Jun 19, 7:17 AM CDT | Severe Thunderstorm Warning | TAE | Jackson | 58 min |
| Jun 19, 8:02 AM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Liberty, Wakulla | 58 min |
| Jun 19, 8:57 AM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 63 min |
| Jun 19, 9:00 AM CDT | Areal Flood Advisory | TAE | Bay, Calhoun, Gulf, Liberty, Washington | 3 hr |
| Jun 19, 9:05 AM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 25 min |
| Jun 19, 10:28 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 19, 10:30 AM CDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 60 min |
| Jun 19, 10:57 AM CDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 48 min |
| Jun 19, 11:02 AM CDT | Tornado Warning | TAE | Walton | 58 min |
| Jun 19, 11:12 AM CDT | Severe Thunderstorm Warning | TAE | Jackson | 27 min |
| Jun 19, 11:13 AM CDT | Special Marine Warning | TAE | 62 min | |
| Jun 19, 11:39 AM CDT | River Flood Warning | TAE | Gadsden, Leon | 67 hr |
| Jun 19, 11:39 AM CDT | Special Marine Warning | TAE | 96 min | |
| Jun 19, 11:52 AM CDT | Special Marine Warning | TAE | 113 min | |
| Jun 19, 12:07 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 19, 1:17 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Jun 19, 1:33 PM CDT | Tornado Warning | TAE | Franklin, Gulf | 57 min |
| Jun 19, 1:34 PM CDT | Special Marine Warning | TAE | 35 min | |
| Jun 19, 1:53 PM CDT | Areal Flood Advisory | TAE | Bay | 112 min |
| Jun 19, 2:27 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jun 19, 2:41 PM CDT | Special Marine Warning | TAE | 3 hr | |
| Jun 19, 3:21 PM CDT | Special Weather Statement | TAE | Walton | 24 min |
| Jun 19, 3:59 PM CDT | Special Weather Statement | TAE | Washington | 31 min |
| Jun 19, 4:52 AM CDT | Special Weather Statement | TAE | Randolph, Terrell | 38 min |
| Jun 19, 6:15 AM CDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Quitman and 2 more | 45 min |
| Jun 19, 7:00 AM CDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Colquitt, Dougherty, Early, Lee and 5 more | 60 min |
| Jun 19, 7:57 AM CDT | Special Weather Statement | TAE | Ben Hill, Berrien, Irwin, Tift, Turner, Worth | 78 min |
| Jun 19, 8:11 AM CDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Decatur, Grady and 4 more | 64 min |
| Jun 19, 8:35 AM CDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Brooks, Cook, Irwin, Lanier and 2 more | 55 min |
| Jun 19, 9:27 AM CDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 13 min |
| Jun 19, 1:24 AM CDT | Special Weather Statement | TAE | Coffee | 36 min |
| Jun 19, 5:12 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 48 min |
| Jun 19, 5:57 AM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 48 min |
| Jun 19, 11:18 AM CDT | Special Weather Statement | TAE | Coffee, Dale | 42 min |
Nearby
Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.